Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Gun-Bea Kim 3 Articles
Clinical Review of Toxic Alcohol Poisoning Cases in Korea
Nu-Ga Rhee, Sung-Phil Chung, In-Cheol Park, Kyeong-Ryong Lee, Hyun-Jin Kim, Gun-Bea Kim, Young-Soon Cho, In-Ho Kwon, Seung-Whan Kim
J Korean Soc Clin Toxicol. 2012;10(1):15-21.   Published online June 30, 2012
  • 76 View
  • 3 Download
AbstractAbstract PDF
Purpose: Toxic alcohols are responsible for accidental and suicide motivated poisonings, resulting in death or permanent sequelae for the afflicted patients. Major therapeutic modalities in these cases include treatment with alcohol dehydrogenase inhibitors and extracorporeal elimination. There have been a number of case reports of toxic alcohol intoxication in Korea. The purpose of this study was to review the clinical characteristics of patients suffering toxic alcohol intoxication. Methods: We retrospectively reviewed the medical records of patients who presented with toxic alcohol intoxication at 8 emergency departments (ED) from Jun 2005 to Nov 2011. Patients who ingested methanol, isopropyl alcohol, ethylene glycol, and other alcohols except ethanol, were included in this study. The clinical characteristics of these patients were analyzed to include anion and osmolar gap, and estimated concentration of alcohol in the body. Results: During the study period, 21 patients were identified who had ingested toxic alcohol (methanol; 12 patients, ethylene glycol; 9 patients). At ED arrival, the mean anion gap was $18.7{pm}6.9$ and the osmolar gap was elevated in 13 patients. Oral and IV ethanol were administrated to 11 patients in order to inhibit alcohol dehydrogenase. Extracorporeal elimination procedures such as hemodialysis were performed in 9 patients. There were no fatalities, but the one patient suffered permanent blindness. Conclusion: This study found that ethylene glycol and methanol were the substances ingested which produced toxic alcohol intoxication. The patients presented with high anion gap metabolic acidosis and were typically treated with oral ethanol and hemodialysis.
A Case of Delayed Administration of Naloxone for Morphine Intoxicated Patient
Gun-Bea Kim, Won-Nyung Park, Hong-Du Gu
J Korean Soc Clin Toxicol. 2012;10(1):33-36.   Published online June 30, 2012
  • 68 View
  • 0 Download
AbstractAbstract PDF
Opioids are the one of the most commonly used drugs to control cancer pain all over the world. But, we should not overlook the potential risk of opioid intoxication because they have well-known detrimental side effects. The opioid intoxication can be diagnosed thorough various clinical manifestations. The altered mental status, respiratory depression, and miosis is very representative clinical features although these symptoms don't always appear together. Unfortunately the opioid-toxidrome can be varied. A 42 years old man came to our emergency room after taking about 900 mg morphine sulfate per oral. He was nearly alert and his respiration was normal. Even though his symptoms didn't deteriorated clinically, serial arterial blood gas analysis showed increase in PaCO2. So we decided to use intravenous naloxone. Soon, he was fully awaked and his pupils size was increased. After a continuous infusion of intravenous naloxone for 2 hours, PaCO2 decreased to normal range and his pupil size also returned to normal after 12 hours. Though the levels of serum amylase and lipase increased slightly, his pancreas was normal according to the abdominal computed tomography. He had nausea, vomit, and whole body itching after naloxone continuous infusion, but conservatively treated. We stopped the continuos infusion after 1 day because his laboratory results and physical examinations showed normal. As this case shows, it is very important to prescribe naloxone initially. If you suspect opioid intoxication, we recommend the initial use of naloxone even though a patient has atypical clinical features. In addition, we suggest intranasal administration of naloxone as safe and effective alternative and it's necessary to consider nalmefene that has a longer duration for opioid intoxication.
Rhabdomyolysis after Lamotrigine Poisoning: A Case report
Gun-Bea Kim, Hong-Du Gu
J Korean Soc Clin Toxicol. 2008;6(2):142-145.   Published online December 31, 2008
  • 79 View
  • 0 Download
AbstractAbstract PDF
Lamotrigine is a newer anti-epileptic drug for adjunctive treatment of refractory epilepsy, partial seizures, generalized tonic-clonic seizures, and bipolar disorder. Lamotrigine overdose causes serious central nervous and cardiovascular problems, but reports are uncommon. Few lamotrigine overdoses have been described because anti-epileptic drug use is limited and usually used with combination of other anti-epileptic drugs. In addition, most patients visit emergency departments with multi-drug overdoses, so few cases of lamotrigine poisoning alone exist. We had a female patient visit our emergency department a couple of hours after a lamotrigine overdose treated with intravenous hydration and urine alkalization by NaHCO3. She recovered successfully without any evidence of renal injury. However, she developed profound rhabdomyolysis, a previously unreported complication of this medication. We suggest that serial creatine kinase levels should be measured after lamotrigine poisoning.

JKSCT : Journal of The Korean Society of Clinical Toxicology